Colorado, 2020

Damaging Winds and High Wind in Colorado, June 8 to 9, 2020

June 8 to 9, 2020 · NWS GLD · 6 events in 4 counties and zones

Around midnight a northward moving thunderstorm produced wind gusts strong enough to blow power poles down in both Yuma and Washington Counties. After the storm moved through, the unseasonably strong winds continued for a third day in a row over East Central Colorado.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Around midnight a northward moving thunderstorm produced wind gusts strong enough to blow power poles down in both Yuma and Washington Counties. After the storm moved through, the unseasonably strong winds continued for a third day in a row over East Central Colorado. What makes this more unusual is the high winds started after midnight, which does not even occur when winds of this magnitude are more common. The peak high wind gust was in Cheyenne County of 83 MPH near Firstview.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 7, 10:49 PM MST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 7, 10:49 PM MST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1149 PM MDT Sun Jun 7 2020

.UPDATE...
Issued at 904 PM MDT Sun Jun 7 2020

Have allowed the Red Flag Warning and High Wind Warning to expire.
Relative Humidity values are recovering above Red Flag criteria
as the temperatures cool following sunset. Winds are still on
track to diminish slowly overnight with sustained wind speeds
decreasing to 25-35 mph and gusts dropping to between 35 and 45
mph. Expect a lull in wind speeds around sunrise before winds
shift to the northwest and become gusty again into Monday
afternoon.

&&

.SHORT TERM...(This evening through Monday)
Issued at 250 PM MDT Sun Jun 7 2020

With the Tri-State area situated beneath a tightening height
gradient between a deep upper level trough over the Western CONUS
and a deep upper level ridge over the MS River Valley -- active/
dynamic weather will persist. Well above normal temperatures, deep
mixing, and strengthening southerly flow aloft will maintain (1)
dangerous travel conditions assoc/w high winds (and areas of
blowing dust) across the entire Tri-State area and (2) extremely
critical fire weather conditions in Eastern Colorado. Winds and
fire weather conditions will improve with loss of heating this
evening.

.LONG TERM...(Monday night through Sunday)
Issued at 222 PM MDT Sun Jun 7 2020

Primary forecast concerns will center around strong short wave
trough that will move into the region on Monday night and slowly
work its way across Kansas on Tuesday. Concerns for thunderstorms
will come in two phases, the first would be possibility for
surface based convection initiating along frontal boundary across
northeastern CWA (such as McCook and Norton areas). Models mixed
on whether cap can be overcome in this area, but should it occur
strong shear indicated by 350-400 m2/s2 0-3km SRH and 1000-2000
j/kg of CAPE would easily support supercells, although storm
motion would have them quickly move out of the area. Should this
scenario occur, very large hail and a tornado or two are possible.
Overnight as system approaches the area, expect second round of
thunderstorms to develop to the north of the cold front in area of
large scale ascent. Instability will diminish through the night,
but given strong speed shear above frontal zone, elevated hail
storms would be possible through the night although storms will
not be as strong as those in the early evening.

Otherwise as system slowly moves across the area expect storms to
gradually transition to rain showers and much cooler air to work
into region. While thunderstorms will diminish, strong northerly
winds will accompany the passage of this trough. Models not giving
much consistency with respect to what vertical profile will look
like by Tuesday afternoon, but all point to winds averaging close to
40 kts in the mixed layer which could approach high wind warning
criteria. Considered a watch, but uncertainty just too high at this
point given vertical profile concerns.

Tuesday Night-Sunday...H5 ridge will build over the region through
the rest of the period as another trough becomes established over
the west coast. This amplifying pattern will lead to another hot and
dry period with temperatures increasing each day, reaching the 90s
by next weekend. There are some signals a cold front could back into
area providing some relief Saturday and Sunday, but given the
overall pattern think most likely scenario would be the continued
warming trend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1116 PM MDT Sun Jun 7 2020

VFR conditions are expected at MCK and GLD through the 00Z TAF
period.

Gusty south southeast winds will be noted through much of the
night at MCK and GLD with LLWS due to south winds near 50kts
through much of the night. Gusty winds and LLWS subside by early
Monday morning around 12Z with south winds becoming variable
through the day as the prefrontal trough moves across the region
in advance of the cold front that expected through the region
around 04Z Monday evening. Gusty north northeast winds are
expected behind the front.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...LOCKHART
SHORT TERM...VINCENT
LONG TERM...JRM
AVIATION...LOCKHART
Hazardous weather outlook, Jun 7, 8:25 PM MST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
925 PM MDT Sun Jun 7 2020

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-090330-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
925 PM MDT Sun Jun 7 2020 /1025 PM CDT Sun Jun 7 2020/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Localized reductions in visibility remain possible overnight with
gusty winds causing areas of blowing dust.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

Severe thunderstorms are possible Monday afternoon and into the
overnight hours, primarily east of a Benkelman, Nebraska to Leoti,
Kansas line. The first round of storms will occur between 5 pm CDT
and 9 pm CDT mainly east of a line from Trenton, Nebraska to Hoxie,
Kansas. Storms that form here may produce large hail greater than
golf ball size and a brief tornado.

Thunderstorms will continue Monday night and will expand in coverage
with the threat for severe weather diminishing.

A cold front will bring strong northerly winds of 30 to 40 mph with
gusts over 50 mph on Tuesday. Winds will be strongest near the Kansas
and Colorado border region.

Except for the cooler and more humid conditions with the passage of
the cold front on Tuesday, elevated fire weather conditions may
persist throughout the remainder of the week and into next weekend
across portions of far eastern Colorado.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected tonight.

In the hours before

Local storm report, Jun 7, 7:44 PM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM MDT SUN JUN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     NON-TSTM WND DMG GOODLAND                39.35N 101.71W
06/07/2020                   SHERMAN            KS   TRAINED SPOTTER

            DELAYED REPORT VIA SOCIAL MEDIA: PHOTOS OF A
            TREE LIMB DOWN IN GOODLAND. PER PHOTO,
            CIRCUMFERENCE OF THE LIMB IS AROUND 10
            INCHES.

&&
Local storm report, Jun 7, 7:45 PM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT SUN JUN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.58W
06/07/2020  M55 MPH          RED WILLOW         NE   ASOS

            SOUTHERLY WIND GUST TO 55 MPH (48 KNOTS) AT
            THE ASOS IN MCCOOK (KMCK) AT 1837 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND 38 MPH.

1140 AM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.58W
06/07/2020  M54 MPH          RED WILLOW         NE   ASOS

            SOUTHERLY WIND GUST TO 54 MPH AT THE ASOS IN
            MCCOOK (KMCK) AT 1740 UTC ON SUNDAY JUNE 7.
            SUSTAINED WIND 38 MPH.

1135 AM     HIGH SUST WINDS  2 E MCCOOK              40.20N 100.58W
06/07/2020  M40 MPH          RED WILLOW         NE   ASOS

            SOUTH WIND SUSTAINED AT 40 MPH GUSTING TO 53
            MPH AT THE ASOS IN MCCOOK (KMCK) AT 1735 UTC
            ON SUNDAY JUNE 7.

1053 AM     NON-TSTM WND GST 2 E MCCOOK              40.20N 100.58W
06/07/2020  M53 MPH          RED WILLOW         NE   ASOS

            SOUTHERLY WIND GUST TO 53 MPH AT THE ASOS IN
            MCCOOK (KMCK) AT 1653 UTC ON SUNDAY JUNE 7.
            SUSTAINED WIND RANGING FROM 35-40 MPH.

1224 PM     NON-TSTM WND GST 9 SSE SHARON SPRINGS    38.77N 101.68W
06/07/2020  M52 MPH          WALLACE            KS   MESONET

            MESONET STATION CW6099 9 SSE SHARON SPRINGS.
            WIND SUSTAINED AT 38 MPH GUSTING TO 52 MPH.

0935 AM     NON-TSTM WND GST 4 W WALLACE             38.92N 101.67W
06/07/2020  M52 MPH          WALLACE            KS   MESONET

            MESONET STATION K5WLC 4.4 W WALLACE (KSKTA).

0904 AM     NON-TSTM WND GST 9 SSE SHARON SPRINGS    38.77N 101.68W
06/07/2020  M52 MPH          WALLACE            KS   MESONET

            MESONET STATION CW6099 9 SSE SHARON SPRINGS.

0343 PM     NON-TSTM WND GST 3 N COLBY               39.43N 101.05W
06/07/2020  M59 MPH          THOMAS             KS   AWOS

            AWOS STATION KCBK 2 N COLBY.

0128 PM     NON-TSTM WND GST 3 N COLBY               39.43N 101.05W
06/07/2020  M52 MPH          THOMAS             KS   AWOS

            AWOS STATION KCBK 2 N COLBY.

0725 PM     NON-TSTM WND DMG GOODLAND                39.35N 101.71W
06/07/2020                   SHERMAN            KS   TRAINED SPOTTER

            DELAYED REPORT VIA SOCIAL MEDIA: PHOTOS OF A
            TREE LIMB DOWN IN GOODLAND. PER PHOTO,
            CIRCUMFERENCE OF THE LIMB IS AROUND 10
            INCHES.

0353 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M61 MPH          SHERMAN            KS   ASOS

            ASOS STATION KGLD GOODLAND.

0253 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M64 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 64 MPH (56 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 2100 UTC ON
            SUNDAY JUNE 7TH.

0230 PM     NON-TSTM WND GST 13 NNW RULETON          39.52N 101.93W
06/07/2020  M53 MPH          SHERMAN            KS   MESONET

            MESONET STATION FW1147 16 NW GOODLAND.

0151 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M59 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 59 MPH (51 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1951 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND 40 MPH.

0103 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M58 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 58 MPH (50 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1903 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND RANGING FROM
            35-40 MPH.

1244 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M58 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 58 MPH (50 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1844 UTC ON
            SUNDAY JUNE 7.

1215 PM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M56 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 56 MPH (49 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1815 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND RANGING FROM
            35-40 MPH.

1200 PM     HIGH SUST WINDS  1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M43 MPH          SHERMAN            KS   ASOS

            43 MPH SUSTAINED SOUTH WIND AT THE ASOS IN
            GOODLAND (KGLD) AT 1800 UTC ON SUNDAY JUNE
            7.

1127 AM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M56 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 56 MPH (49 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1727 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND RANGING FROM
            35-40 MPH.

1033 AM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M54 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 54 MPH (47 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1633 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND RANGING FROM
            35-40 MPH.

0849 AM     NON-TSTM WND GST 1 NNE GOODLAND          39.37N 101.70W
06/07/2020  M53 MPH          SHERMAN            KS   ASOS

            SOUTHERLY WIND GUST TO 53 MPH (46 KNOTS) AT
            THE ASOS IN GOODLAND (KGLD) AT 1449 UTC ON
            SUNDAY JUNE 7TH.

1200 PM     NON-TSTM WND GST 3 SE BEARDSLEY          39.78N 101.19W
06/07/2020  M53 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT 3.0 SE BEARDSLEY
            (KSKTA).

1145 AM     NON-TSTM WND GST 3 SE BEARDSLEY          39.78N 101.19W
06/07/2020  M52 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT 3.0 SE BEARDSLEY
            (KSKTA).

1105 AM     NON-TSTM WND GST 3 SE BEARDSLEY          39.78N 101.19W
06/07/2020  M51 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT US-36 - 9 MI. W OF
            ATWOOD.

0940 AM     NON-TSTM WND GST 3 SE BEARDSLEY          39.78N 101.19W
06/07/2020  M53 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT 3.0 SE BEARDSLEY
            (KSKTA).

0905 AM     NON-TSTM WND GST 3 SE BEARDSLEY          39.78N 101.19W
06/07/2020  M52 MPH          RAWLINS            KS   MESONET

            MESONET STATION K5ADT 3.0 SE BEARDSLEY
            (KSKTA).

1215 PM     HIGH SUST WINDS  3 E GRINNELL            39.12N 100.57W
06/07/2020  M40 MPH          GOVE               KS   MESONET

            MESONET STATION UP830 3.3 E GRINNELL (UPR).

0401 PM     NON-TSTM WND DMG SAINT FRANCIS           39.77N 101.80W
06/07/2020                   CHEYENNE           KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0258 PM     DUST STORM       WHEELER                 39.76N 101.71W
06/07/2020                   CHEYENNE           KS   LAW ENFORCEMENT

            REPORTS OF NEAR ZERO VISIBILITY NEAR
            INTERSECTION OF HIGHWAY 36 AND HIGHWAY 27 AT
            WHEELER.

0257 PM     DUST STORM       12 W SAINT FRANCIS      39.76N 102.03W
06/07/2020                   CHEYENNE           KS   LAW ENFORCEMENT

            NEAR ZERO VISIBILITY ALONG HIGHWAY 36 FROM
            STATE LINE TO ABOUT 3 MILES INTO CHEYENNE
            COUNTY.

0215 PM     NON-TSTM WND GST SAINT FRANCIS           39.77N 101.80W
06/07/2020  M52 MPH          CHEYENNE           KS   AWOS

            AWOS STATION KSYF ST. FRANCIS CITY.

1236 PM     NON-TSTM WND GST 3 W BIRD CITY           39.76N 101.59W
06/07/2020  M51 MPH          CHEYENNE           KS   MESONET

            MESONET STATION DW4654 BIRD CITY.

1106 AM     NON-TSTM WND GST 3 W BIRD CITY           39.76N 101.59W
06/07/2020  M50 MPH          CHEYENNE           KS   MESONET

            MESONET STATION DW4654 BIRD CITY.

0530 PM     HIGH SUST WINDS  2 NW WRAY               40.10N 102.25W
06/07/2020  M43 MPH          YUMA               CO   AWOS

            AWOS STATION K2V5 2 NW WRAY.

0253 PM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
06/07/2020  M62 MPH          KIT CARSON         CO   ASOS

            SOUTHERLY WIND GUST TO 62 MPH (54 KNOTS) AT
            THE ASOS IN BURLINGTON (KITR) AT 2053 UTC ON
            SUNDAY JUNE 7.

0143 PM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
06/07/2020  M60 MPH          KIT CARSON         CO   ASOS

            SOUTHERLY WIND GUST TO 60 MPH (52 KNOTS) AT
            THE ASOS IN BURLINGTON (KITR) AT 1943 UTC ON
            SUNDAY JUNE 7. SUSTAINED WIND 39 MPH.

1253 PM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
06/07/2020  M54 MPH          KIT CARSON         CO   ASOS

            SOUTHERLY WIND GUST TO 54 MPH AT THE ASOS IN
            BURLINGTON (KITR) AT 1853 UTC ON SUNDAY JUNE
            7. SUSTAINED AT 35 MPH.

1134 AM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
06/07/2020  M54 MPH          KIT CARSON         CO   ASOS

            SOUTHERLY WIND GUST TO 54 MPH AT THE ASOS IN
            BURLINGTON (KITR) AT 1734 UTC ON SUNDAY JUNE
            7. SUSTAINED WIND RANGING FROM 35-40 MPH.

0953 AM     NON-TSTM WND GST 5 S BURLINGTON          39.23N 102.28W
06/07/2020  M52 MPH          KIT CARSON         CO   ASOS

            ASOS STATION KITR BURLINGTON CO AIRPORT.

0355 PM     HIGH SUST WINDS  2 E ARAPAHOE            38.85N 102.13W
06/07/2020  M52 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP694 2.2 E ARAPAHOE (UPR).

0315 PM     NON-TSTM WND GST 4 E FIRSTVIEW           38.81N 102.46W
06/07/2020  M62 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP723 3.7 E FIRSTVIEW (UPR).

0240 PM     NON-TSTM WND GST 2 E ARAPAHOE            38.85N 102.13W
06/07/2020  M45 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP694 2.2 E ARAPAHOE (UPR).

0240 PM     HIGH SUST WINDS  2 E ARAPAHOE            38.85N 102.13W
06/07/2020  M45 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP694 2.2 E ARAPAHOE (UPR).

0210 PM     NON-TSTM WND GST 2 E ARAPAHOE            38.85N 102.13W
06/07/2020  M54 MPH          CHEYENNE           CO   MESONET

            MESONET STATION UP694 2.2 E ARAPAHOE (UPR).

0845 AM     NON-TSTM WND GST 4 SW ARAPAHOE           38.80N 102.22W
06/07/2020  M51 MPH          CHEYENNE           CO   MESONET

            MESONET STATION FW2420 ARAPAHOE.

&&
Local storm report, Jun 7, 9:17 PM MST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1017 PM MDT SUN JUN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 6 WSW ECKLEY            40.08N 102.59W
06/07/2020                   YUMA               CO   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA. DAMAGE TO
            AN OUTBUILDING, VEHICLE, TRAILER, AND A FEW
            SMALL TREES.

&&
Local storm report, Jun 7, 9:29 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 PM MDT SUN JUN 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG GOODLAND                39.35N 101.71W
06/07/2020                   SHERMAN            KS   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA. PHOTOS
            SHOWED A POWER BOX PULLED PARTIALLY OFF OF
            THE SIDE OF A HOUSE. SEVERAL TREE LIMBS OF
            AN UNKNOWN DIAMETER WERE DOWN IN THE YARD.

&&

The radar

The Goodland radar (KGLD), 94 km away, was scanning. The volume nearest the first event began at 06:37 UTC.

Open the radar archive at this moment

Event by event

3 high wind, 3 thunderstorm wind. Local standard time, as filed.

High Wind, Yuma County

When
June 8, 12:15 AM MST to June 9, 9:00 AM MST
Where
Yuma County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.003, -102.424 (the zone’s center; the record gives no point)

Wind gusts of over 60 MPH were reported in Yuma County, with the strongest reported at Wray.

High Wind, Cheyenne County

When
June 8, 9:30 PM MST to June 9, 3:45 PM MST
Where
Cheyenne County forecast zone
Measured
72 kt (83 mph) measured gust
Reported by
Mesonet
Coordinates
38.828, -102.603 (the zone’s center; the record gives no point)

Wind gusts of over 60 MPH were reported in Cheyenne County, with the strongest reported 4 E of Firstview.

Thunderstorm Wind, Yuma

When
June 8, 11:37 PM MST
Where
Yuma County, 5.56 mi WSW of Clarkville
Measured
87 kt (100 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.349, -102.718

Unknown number of power poles near the intersection of Highway 59 and CR 54 were blown down.

Thunderstorm Wind, Yuma

When
June 8, 11:44 PM MST to June 9, 12:04 AM MST
Where
Yuma County, 0.59 mi NNE of Yuma Arpt
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
40.108, -102.717

This gust occurred as outflow winds from behind the thunderstorm moved through. The winds also caused blowing dust to occur, reducing the visibility to four miles at the Yuma airport.

Thunderstorm Wind, Yuma

When
June 8, 11:49 PM MST
Where
Yuma County, 7.99 mi WSW of Clarkville
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
40.336, -102.760

These winds occurred as an outflow moved through behind the line of storms.

High Wind, Kit Carson County

When
June 9, 12:00 AM MST to 1:00 PM MST
Where
Kit Carson County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
39.305, -102.603 (the zone’s center; the record gives no point)

Wind gusts of over 60 MPH were reported in Kit Carson County, with the strongest reported at the Burlington airport.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2020Every state in 2020This day in weather historyWarnings in Colorado, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904158, 904160, 904282, 904284, 904285, 904159.